Alert archive / Nevada / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 27, NWS Elko, NV

July 26, 2004Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2004, 6:51 PM PDT for Elko County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2004, 6:51 PM PDT (01:51 UTC)
Expired
Jul 26, 2004, 7:30 PM PDT
In force
39 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text

County Elko County, NV

The radar

The Elko radar (KLRX), 153 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2004-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2004-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3902 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KLKN 270151
SVRLKN
NVC007-270230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
648 PM PDT MON JUL 26 2004

THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELKO COUNTY IN NORTHEAST NEVADA

* UNTIL 730 PM PDT

* AT 642 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED    
  ABOUT 12 MILES NORTHWEST OF WELLS...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  US HIGHWAY 93 BETWEEN WELLS AND WILKINS BETWEEN 700 AND 730 PM PDT

LAT...LON 4126 11543 4108 11520 4128 11467 4152 11492

$$

CEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:00 PM PDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 26, 2:00 PM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT MON JUL 26 2004

.SYNOPSIS...DRIER AIR WILL CONTINUE TO MOVE INTO CENTRAL AND
NORTHERN NEVADA EARLY IN THE WEEK...BRINGING A DECREASE IN SHOWER AND
THUNDERSTORM COVERAGE THROUGH THE MIDDLE OF THE WEEK.
&&

.DISCUSSION...CURRENTLY SEEING SOLID CONVECTIVE ACTIVITY ACROSS ELKO
COUNTY WITH SOME SHOWERS AND TSTORMS NOW ACROSS EAST CENTRAL NV AS
S/WV MOVES THROUGH ID ATTM. WILL CONTINUE WITH ISO/SCT COVERAGE
THROUGH THE EVENING AS BOUNDARIES ACROSS THE REGION WILL CONTINUE TO
AID CONVECTIVE FOCUS THIS EVENING.

WITH UPPER LEVEL RIDGE IN ERN PACIFIC WILL CONTINUE TO HAVE NW FLOW
OVER THE REGION WHICH WILL SLOWLY PUSH CONVECTIVE FOCUS ACROSS EAST
CENTRAL NV OVER THE NEXT FEW DAYS. MODELS PROBABLY STILL BEING TOO
QUICK IN DRYING OUT CWFA AND WILL CONTINUE WITH CONVECTION ACROSS
CENTRAL AND EASTERN NEVADA THROUGH THE MIDDLE OF THE WEEK.  BIGGEST
CONCERN IS WITH SLOW DRYING THAT TSTORMS WILL BECOME MORE DRY IN
NATURE AS MOISTURE LEVEL SLOWLY RISES IN MID LEVELS. DO NOT SEE MUCH
VARIATION IN TEMPS OVER THE NEXT FEW DAYS AND WILL GO WITH A FAIRLY
PERSISTENT FORECAST HERE.

FOR EXTENDED...MODELS CONTINUE TO DIFFER SLIGHTLY IN SPEED AND
INTENSITY OF TROF MOVING INTO ERN PAC LATE IN THE WEEK. WILL CONTINUE
TO KEEP BEST CHANCE FOR PRECIP...A SLIGHT CHANCE AT THAT...ACROSS
EAST CENTRAL NEVADA GIVEN NATURAL LLVL CONVERGENCE AND NW FLOW OVER
THE REGION FOR THE LATER PART OF THE WEEK WITH THE WEEKEND MAINLY
DRY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FEHRN

Nearby

Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.